Ask The Doctor > Questions & Answers > Tingling lower legs?

Tingling lower legs?

Patient: Hi,I have a tingly kind of feeling in my leg below my knees, almost as though there is no blood flowing down there, but there is no discoloration.

 

 

Doctor: Thank you for your question. This sensation is referred to as paresthesia. This is commonly caused by a condition known as peripheral neuropathy. This occurs due to damage to sensory nerve endings within the lower extremity, or decreased circulation of blood to the lower extremity. This is commonly observed in diabetic patients. If you have a history of diabetes in your family, or are being treated for diabetes, we strongly recommend that you have the sensation you are experiencing in your foot examined by a doctor to determine if you are suffering from peripheral neuropathy. There are medications that can assist in minimizing this sensation but the best approach is to elucidate the cause of it and treat it. Please see your doctor.Thank you for consulting AskTheDoctor.com

 


 

 
Ask The Doctor
    Ask The Doctor
Dr. Jimmy Obaji M.D.

Dr. Jimmy Obaji M.D.

Dr. Jimmy Obaji completed his residency in Family Medicine at the University of Manitoba. He currently operates a walk-in-clinic in downtown Toronto.

Book Appointment